Nioltinib Associated With Case of Scurvy

This article originally appeared here.
Share this content:
Nioltinib Associated With Case of Scurvy
Nioltinib Associated With Case of Scurvy

WEDNESDAY, May 11, 2016 (HealthDay News) -- Nilotinib is associated with scurvy, possibly because of its effects on cutaneous metabolism, according to a letter to the editor published online April 28 in the Journal of Cutaneous Pathology.

Allen S.W. Oak, from the University of Alabama at Birmingham, and colleagues describe a patient on nilotinib who developed a keratosis pilaris-like eruption and was subsequently diagnosed with scurvy.

The 66-year-old male was taking nilotinib for Philadelphia chromosome-positive chronic myelogenous leukemia. Seven months after beginning treatment, the patient developed keratotic papules with perifollicular erythema on the chest and abdomen. No systemic symptoms were reported. A skin biopsy showed chronic perifolliculitis with hemorrhage, consistent with vitamin C deficiency. His vitamin C level was low (<0.12 mg/dL). There was improvement in the eruption at follow-up after ascorbic acid supplementation and a diet with added fresh citrus fruits and vegetables. Nilotinib may affect cutaneous metabolism, given the heterogeneity of cutaneous eruptions associated with it.

"Checking vitamin C levels in a patient on a second-generation tyrosine kinase inhibitor may have clinical value, especially in those presenting with keratotic follicular papules with an erythematous rim," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Phone-Based Intervention Aids Rheumatoid Arthritis Care

Phone-Based Intervention Aids Rheumatoid Arthritis Care

Educational phone calls with nurses promote shared decision making in care

Early PT Linked to Less Opioid Use in Musculoskeletal Pain

Early PT Linked to Less Opioid Use in ...

For opioid-naive patients, early physical therapy tied to less opioid use in shoulder, neck, knee, back pain

Emotional Stress of Holidays Can Trigger Heart Attacks

Emotional Stress of Holidays Can Trigger Heart Attacks

Higher risk seen on Christmas Eve, particularly in older adults with diabetes, heart disease

is free, fast, and customized just for you!




Already a member?

Sign In Now »